MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: vnote technique.Event description: when the dr latched the handle, it got stuck and wouldn¿t open again, dr [name] had to use both hands to open the handle back, so it got broken.Dr [name] could still continue the surgery with the handpiece, but he said it was broken and not latching properly.Additional information received via email on 25jan2024: we have reached out to the field team for further clarification, and they have informed us that the doctor can not recall any missing part tin the handpiece and he clarified that the handle broke and stopped latching accordingly.We have also checked if the missing piece fell into the patient, we were updated that the handpiece was used in a surgery which was conducted vaginally while using gelpoint v-path (vnote technique).Patient status: no patient impact intervention: doctor continue the surgery with the device.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical.A follow up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: vnote technique.Event description: when the dr latched the handle, it got stuck and wouldn¿t open again, dr [name] had to use both hands to open the handle back, so it got broken.Dr [name] could still continue the surgery with the handpiece, but he said it was broken and not latching properly.Additional information received via email on 25jan2024: we have reached out to the field team for further clarification, and they have informed us that the doctor can not recall any missing part tin the handpiece and he clarified that the handle broke and stopped latching accordingly.We have also checked if the missing piece fell into the patient, we were updated that the handpiece was used in a surgery which was conducted vaginally while using gelpoint v-path (vnote technique) patient status: no patient impact.Intervention: doctor continue the surgery with the device.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the customer¿s experience of jaws staying closed.Based on the condition of the returned unit, it is likely that the reported event was caused by a non-conforming trigger lock.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20916130
Report Number2027111-2024-00952
Device Sequence Number7846066
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberEB215
Device Catalogue Number101475463
Device Lot Number1449487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C2A12.
Patient SexUnknown